Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 22, 2014, 7:33 AM EDT for Marquette County, Michigan. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2014, 7:33 AM EDT (11:33 UTC)
- Expired
- Jul 22, 2014, 8:02 AM EDT
- In force
- 29 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marquette County, MI
The radar
The Marquette radar (KMQT), 15 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -435 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 5:14 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 22, 5:14 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 514 AM EDT TUE JUL 22 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 509 AM EDT TUE JUL 22 2014 SEVERE MCS IS CURRENTLY OVER THE WRN CWA...WHICH PUTS THE FOCUS IN THE SHORT TERM ON THE NEXT 12 OR FEWER HOURS. EXPECT THE MCS TO CONTINUE E IN LINE WITH NCEP HIGH-RES WRF ARW/NMM AND NSSL WRF. SHOULD SEE OVERALL INTENSITY/SEVERITY OF STORMS DECREASE AS THEY MOVE E DUE TO DECREASING INSTABILITY OVER THE ERN CWA. SEVERE POTENTIAL WILL CONTINUE OVER MAINLY THE WRN HALF OF THE CWA /WHAT PORTION THAT IS STILL AHEAD OF THE SQUALL LINE/. MAIN THREAT WILL CONTINUE TO BE DAMAGING WINDS...WITH A MARGINAL HAIL THREAT ALSO POSSIBLE. HAVE BULK OT PRECIP OUT OF THE CWA BY 00Z WED...WITH SOME LINGERING SHOWERS UNTIL 06Z WED. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 509 AM EDT TUE JUL 22 2014 OVER THE NEXT FEW DAYS...RIDGE WILL BUILD N THRU THE ROCKIES INTO NCNTRL CANADA...FORCING A TROF TO DEEPEN OVER ERN N AMERICA. FOR UPPER MI...THIS WILL BRING ABOUT A RETURN TO COOLER WEATHER THOUGH TEMPS WILL ONLY BRIEFLY FALL BACK BLO NORMAL FOR LATE JULY. FLOW WILL RELAX/DEAMPLIFY A BIT HEADING INTO THE WEEKEND...ALLOWING FOR SOME WARMING...AND THEN THE ERN TROF WILL REAMPLIFY SIGNIFICANTLY NEXT WEEK. AS A RESULT...TEMPS NEXT WEEK WILL FALL BACK MORE NOTABLY BLO NORMAL AS WE WRAP UP JULY. AS FOR PCPN...DRY WEATHER DURING THE LAST HALF OF THE WORK WEEK ON THE BACKSIDE OF THE ERN TROF WILL TREND MORE UNSETTLED OVER THE WEEKEND AS FLOW RELAXES AND SHORTWAVE ENERGY TRACKS ESE INTO THE GREAT LAKES. NEXT WEEK...PCPN CHANCES WILL REVOLVE AROUND WHERE AXIS OF AMPLIFYING TROF SETS UP AND HOW AMPLIFIED THE TROF BECOMES. WITH RECENT ECMWF RUNS INDICATING A LARGE MID/UPPER LEVEL LOW DEVELOPING OVER THE GREAT LAKES REGION... UNSETTLED WEATHER COULD LINGER EARLY NEXT WEEK. BEGINNING WED/THU...A QUIET PERIOD OF WEATHER IS EXPECTED AS UPSTREAM MID/UPPER RIDGE EXTENDING FROM THE ROCKIES TO NCNTRL CANADA SUPPORTS SFC HIGH PRES SETTLING INTO THE GREAT LAKES REGION. A SHORTWAVE DROPPING SE THRU NRN ONTARIO INTO THE ERN TROF THU WILL PUSH A SFC TROF S TOWARD LAKE SUPERIOR. SHRA ASSOCIATED WITH FEATURE WILL STAY N AND E OF LAKE SUPERIOR AS SHORTWAVE WILL BE TOO FAR TO THE N AND E OF FCST AREA. WED WILL BE THE COOLEST DAY OF THE TWO UNDER WEAKENING GRADIENT NRLY FLOW AHEAD OF APPROACHING HIGH. IT WILL BE COOLEST ALONG LAKE SUPERIOR E OF KMQT WHERE TEMPS LAKESIDE WILL STRUGGLE TO GET OUT OF THE 50S WITH LONG FETCH OF WIND ACROSS THE LAKE. IN THE INTERIOR...MIXING TO 850-800MB ON FCST SOUNDINGS YIELDS MAX TEMPS INTO THE LOW/MID 70S. 850MB TEMPS RISE A FEW DEGREES FOR THU...AND THIS SHOULD RESULT IN INTERIOR MAX TEMPS RISING WELL INTO THE 70S TO NEAR 80F. UNDER A DRY AIR MASS (PRECIPITABLE WATER 40-50PCT OF NORMAL) WITH LIGHT/CALM WIND...WED NIGHT WILL BE A CHILLY NIGHT. FAVORED MIN TEMPS AT OR BLO THE LOWEST AVBL GUIDANCE. TRADITIONAL COLD SPOTS MAY SLIP JUST BLO 40F. SHOULD BE ABLE TO GET ONE MORE DRY DAY IN ON FRI THOUGH THERE ARE INDICATIONS OF A SHORTWAVE PUSHING THRU THE DEAMPLIFYING RIDGE. GIVEN RATHER WEAK 850MB FLOW/WAA INTO UPPER MI...WILL MAINTAIN A DRY FCST FRI. OVER THE WEEKEND AND ON INTO MON...SHORTWAVE ENERGY WILL TRACK ESE INTO THE UPPER GREAT LAKES...FOLLOWED BY REAMPLIFICATION OF THE ERN TROF. THIS EVOLUTION OF THE PATTERN WILL PROVIDE THE POTENTIAL FOR SCT SHRA...AND PERHAPS SOME THUNDER AT TIMES SAT/SUN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 138 AM EDT TUE JUL 22 2014 VFR CONDITIONS WILL PREVAIL AT KIWD/KCMX/KSAW INTO THE OVERNIGHT HOURS. SHRA/TSTMS OVER THE NRN PLAINS THIS EVENING WILL MOVE...LIKELY REACHING WRN UPPER INCLUDING KIWD/KCMX TOWARD DAYBREAK...AROUND 08Z OR LATER. MVFR CONDITIONS SHOULD ACCOMPANY THE PCPN WITH POTENTIAL FOR IFR. CONFIDENCE WITH STORMS AND WIND DIRECTIONS IS LOW AFTER 09Z AT ALL SITES AS THE STORMS DUE TO THE UNCERTAIN INFLUENCE OF A LARGE COMPLEX OF THUNDERSTORMS. WINDS HOWEVER SHOULD VEER TO THE WEST BY AFTERNOON AND BECOME GUSTY. MVFR ARE MOST LIKELY AT CMX INTO THE AFTERNOON WITH LINGERING LOW LEVEL MOISTURE AND UPSLOPE FLOW. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 509 AM EDT TUE JUL 22 2014 A COMPLEX OF THUNDERSTORMS IS MOVING ACROSS LAKE SUPERIOR EARLY THIS MORNING...WITH SEVERE WINDS AND MARGINALLY SEVERE HAIL POSSIBLE ALONG THE SQUALL LINE. THE THUNDERSTORMS WILL MOVE TO EAST OF THE LAKE BY THIS EVENING. IN ADDITION TO POSSIBLE SEVERE WINDS ALONG THE SQUALL LINE...WEST WINDS MAY INCREASE FOR A PERIOD BEHIND THE LINE. HIGH PRES WILL SETTLE INTO THE GREAT LAKES LATE WED THRU SAT...PROVIDING A PERIOD OF LIGHT WINDS. ON A FINAL NOTE...FOG WILL CONTINUE TO EXPAND ON LAKE SUPERIOR TODAY BEFORE DRIER AIR SPREADS SE...CLEARING THE FOG FROM NW TO SE LATER TODAY AND TONIGHT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...TITUS LONG TERM...ROLFSON AVIATION...TITUS MARINE...TITUS
Hazardous weather outlook, Jul 22, 6:43 AM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 643 AM EDT TUE JUL 22 2014 MIZ001>007-009>014-084-085-231200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 643 AM EDT TUE JUL 22 2014 /543 AM CDT TUE JUL 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY...BUT THEY WILL BE DIMINISHING FROM WEST TO EAST LATER THIS MORNING THROUGH THE AFTERNOON. SOME OF THE STORMS MAY BE STRONG...PRODUCING HEAVY RAINFALL...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HAIL...STRONG WINDS AND HEAVY RAIN WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-231200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 643 AM EDT TUE JUL 22 2014 /543 AM CDT TUE JUL 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY...BUT THEY WILL BE DIMINISHING FROM WEST TO EAST LATER THIS MORNING THROUGH THE AFTERNOON. SOME OF THE STORMS MAY BE STRONG...PRODUCING HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-231200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 643 AM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS MAY BE STRONG...PRODUCING HEAVY RAINFALL...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Local storm report, Jul 22, 5:32 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
532 AM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM MARINE TSTM WIND 36 NNW SILVER CITY 47.34N 89.79W
07/22/2014 M52 MPH LSZ263 MI BUOY
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Jul 22, 5:38 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
538 AM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM MARINE TSTM WIND 56 NNW REDRIDGE 47.87N 89.31W
07/22/2014 M60 MPH LSZ263 MI C-MAN STATION
ROCK OF AGES LIGHTHOUSE OBSERVATION
&&
NWS MARQUETTE MI
IRIS SYSTEMThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:24 AM EDT | Special Marine Warning | MQT | 111 min | |
| Jul 22, 3:39 AM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 66 min |
| Jul 22, 4:18 AM EDT | Severe Thunderstorm Warning | MQT | Keweenaw | 57 min |
| Jul 22, 5:10 AM EDT | Special Marine Warning | MQT | 95 min | |
| Jul 22, 5:34 AM EDT | Special Marine Warning | MQT | 101 min | |
| Jul 22, 7:22 AM EDT | Special Marine Warning | MQT | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.